Ask The Doctor > Questions & Answers > Breast implants after coumadin

Breast implants after coumadin

Patient: IS it safe for me to have breast implant surgery? I stopped taking coumadin one week ago. I had a blood clot in my superficial vein but it is gone now. The doctor took me off of the birth control pills then. I would like to have implant surgery soon. How long do I need to be off of the coumadin?

 

 

Doctor: The effects of coumadin normally resolve three to four days after the medication is stopped. A simple blood test can be done prior to surgery to determine if your blood is clotting normally. You should then be able to have your breast implant surgery.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment